| Catalog Number |
5955113 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Adhesion(s) (1695); Inflammation (1932); Hernia (2240); Insufficient Information (4580)
| Date of Event |
02/09/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st on (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against ventralight st.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the product identifiers.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2019) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st on (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against ventralight st.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2020 ¿ patient was diagnosed with large abdominal incisional hernia thereby underwent laparoscopic repair with the implant of ventralight st using echo ps.Per op notes, ¿the are of small bowel stuck through abdominal wall into hernia sac.The hernia sac was resected.The extra large ventralight st using echo ps was placed in the abdomen and then secured using tacks.¿ (b)(6) 2021 ¿ patient had abdominal pain and was diagnosed with recurrent incisional hernia thereby underwent open repair with the removal of ventralight st using echo ps.Per op notes, ¿multiple small recurrences of hernia were identified in the midline and dense adhesions to the undersurface of the mesh was dissected free.The ventralight st using echo ps was excised in its entirety along with tacks.A biological mesh was placed into subcutaneous space and sutured.¿.